What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 5:47 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 1, 5:47 PM CST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
647 PM CDT Sat Jun 1 2019
.UPDATE...
Issued at 647 PM CDT Sat Jun 1 2019
Revised aviation discussion for 00Z TAFs.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 238 PM CDT Sat Jun 1 2019
The first order of business tonight is the cold front moving
southeast toward the Ohio Valley. As of 19z, very little
convection was occurring near the front, but isolated
thunderstorms were forming in the Ozark foothills of southeast
Missouri. The high-res models such as the hrrr and 3 km nam from
12z this morning are right on track. These models bring isolated
storms across the Ozark foothills through sunset.
The more significant convection will likely form along the cold
front over northern Missouri and central Illinois by 00z. The
high-res models develop a broken line of storms along the front,
which reaches the kstl area around 03z. Most guidance brings this
line into southern IL, southwest IN, and parts of se Missouri by
midnight. There could be enough lingering instability for a few
severe storms north and west of the Ohio River. After midnight,
most of the model guidance depicts a weakening trend. The 3 km nam
dissipates the line entirely. The forecast will contain chance
pops for the whole area, mainly in the evening nw of the Ohio
River and after midnight to the southeast.
In the wake of the cold front, cooler and drier air will arrive on
Sunday. Other than some diurnal cumulus clouds, expect mostly
sunny skies. Northwest breezes will limit highs to around 80.
Surface high pressure will pass east across the Great Lakes on
Monday, resulting in a dry northeast wind. With 850 mb temps only
around 10, high temps will be hard pressed to reach 80. As winds
veer more into the east-southeast Monday night, moisture levels
will increase a bit. There may be a few showers or storms over the
Ozark foothills after midnight.
.LONG TERM...(Tuesday through Saturday)
Issued at 238 PM CDT Sat Jun 1 2019
Medium confidence in the extended with models in fairly good
agreement.
Surface high pressure will be off to our east as we start the day
Tuesday. While there could be some widely scattered showers and
storms in western and northern parts of the forecast area, a
majority of the region will stay dry. The high will move off the
east coast on Wednesday as an area of low pressure starts to develop
in the Southern Plains. Chances for showers and storms will quickly
overspread the region on Wednesday. The cutoff low will linger in
the Southern and Central Plains through the rest of the week,
keeping chances for showers and storms. The best chances for
stronger storms appears to be Thursday and Thursday night with CAPES
aoa 2000 j/kg2 and LIs of -4 to -6 during the heating of the day.
Heavy rain re-enters the picture late in the week with PWs
increasing to greater than 2" for much of the area Thursday and into
Friday.
Models begin to diverge at this point with the GFS wanting to carry
the low on to the northeast next weekend while the ECMWF keeps the
low down in northern MS until it finally washes out. Either way,
precip chances begin to diminish late on Saturday.
Highs Tuesday and Wednesday will top out in the middle 80s with
clouds and precipitation keeping highs down the rest of the week in
the upper 70s to lower 80s. Overnight lows will be in the middle and
upper 60s.
&&
.AVIATION...
Issued at 647 PM CDT Sat Jun 1 2019
VFR conditions are expected through most of the forecast period.
A broken line of thunderstorms will accompany the passage of a
cold front northwest to southeast late this evening and overnight.
Included VCTS at all local forecast terminals for a few hours as a
result. Southwest winds around 5 knots will become northwest
behind the front late tonight, then increase from the north at 5
to 10 knots on Sunday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...RJP
SHORT TERM...MY
LONG TERM...ML
AVIATION...RJP
Hazardous weather outlook, Jun 1, 2:13 PM CST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
313 PM CDT Sat Jun 1 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-022015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
313 PM CDT Sat Jun 1 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will develop along a cold front this
evening as it moves southeast. A few of these storms could produce
damaging winds and large hail, mainly across southern Illinois,
southwest Indiana, and southeast Missouri this evening. After
midnight, the storms are expected to weaken as they move across
western Kentucky.
Refer to flood warnings and statements for the latest information
on flooding of the Mississippi River and its tributaries.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a chance of thunderstorms Tuesday through Friday. Strong
storms with locally heavy rain and gusty winds will be possible.
The bulk of the activity will occur Wednesday into Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested tonight.
York/Lamm
In the hours before
Special weather statement, Jun 1, 10:04 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
1104 PM CDT Sat Jun 1 2019
MOZ076-020445-
Perry MO-
1104 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryville, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Altenburg, Frohna, Longtown, Old Appleton, Silver Lake
and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3785 8979 3785 8974 3780 8967 3775 8966
3775 8962 3771 8958 3769 8952 3764 8952
3759 8948 3756 8953 3758 8959 3760 8961
3758 8968 3759 8980 3761 8980 3760 9001
3782 9000 3787 8994 3787 8990 3791 8984
TIME...MOT...LOC 0404Z 306DEG 28KT 3779 8983
07Local storm report, Jun 1, 10:31 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1131 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 5 N PERRYVILLE 37.80N 89.87W
06/01/2019 M0.70 INCH PERRY MO TRAINED SPOTTER
PHOTO OF HAIL SHARED VIA TWITTER. TIME
ESTIMATED.
&&
DWSSpecial weather statement, Jun 1, 10:34 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
1134 PM CDT Sat Jun 1 2019
ILZ084-085-088-089-020500-
Jackson IL-Union IL-Johnson IL-Williamson IL-
1134 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION...NORTHWESTERN
JOHNSON...SOUTHWESTERN WILLIAMSON AND SOUTHERN JACKSON COUNTIES UNTIL
MIDNIGHT CDT...
At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cedar Lake Area, or near Carbondale, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carbondale, Goreville, Grand Tower, Cedar Lake Area, Makanda, Alto
Pass and Gorham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3774 8901 3753 8890 3756 8952 3758 8952
3758 8949 3759 8948 3760 8948 3764 8952
3769 8952 3771 8958 3774 8961 3775 8966
TIME...MOT...LOC 0433Z 301DEG 31KT 3766 8924
07Special weather statement, Jun 1, 10:37 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
1137 PM CDT Sat Jun 1 2019
ILZ088-MOZ076-087-020500-
Union IL-Cape Girardeau MO-Perry MO-
1137 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
PERRY AND NORTHEASTERN CAPE GIRARDEAU COUNTIES UNTIL MIDNIGHT CDT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Altenburg, or 12 miles northwest of Trail Of Tears State Park,
moving southeast at 35 mph. This storm recently produced half inch
hail as it moved through Perryville.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Anna, Trail Of Tears State Park, Altenburg, Ware, Frohna, Oak Ridge,
Pocahontas and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3771 8958 3769 8951 3764 8952 3760 8948
3758 8948 3758 8952 3757 8952 3757 8950
3756 8947 3758 8945 3754 8928 3733 8928
3733 8949 3752 8977 3775 8966 3775 8962
TIME...MOT...LOC 0436Z 310DEG 29KT 3761 8960
07Special weather statement, Jun 1, 11:12 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
1212 AM CDT Sun Jun 2 2019
MOZ076-086-100-020615-
Wayne MO-Bollinger MO-Perry MO-
1212 AM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...SOUTHWESTERN PERRY
AND EASTERN WAYNE COUNTIES UNTIL 115 AM CDT...
At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Womac to near Cobalt to near Saco. Movement was
southeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
This line of storms has a history of 45 to 50 mph winds.
Locations impacted include...
Marble Hill, Patton, Alliance, Lodi, Cascade, Leopold, Grassy,
Sedgewickville, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3731 9052 3731 9015 3754 9014 3761 9015
3772 9007 3762 8986 3713 8987 3713 8996
3707 8996 3705 8998 3705 8999 3704 9000
3704 9015 3701 9015 3699 9024
TIME...MOT...LOC 0511Z 316DEG 33KT 3767 9021 3749 9026 3742 9049
08Special weather statement, Jun 1, 11:33 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
1233 AM CDT Sun Jun 2 2019
ILZ089-090-093-094-KYZ004-005-007-008-020615-
Massac IL-Pope IL-Johnson IL-Pulaski IL-Marshall KY-McCracken KY-
Ballard KY-Livingston KY-
1233 AM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PULASKI...MASSAC...
SOUTHERN POPE...SOUTHEASTERN JOHNSON...SOUTHWESTERN LIVINGSTON...
NORTHWESTERN MARSHALL...MCCRACKEN AND BALLARD COUNTIES UNTIL 115 AM
CDT...
At 1233 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Columbia to 7 miles east of Karnak to
7 miles north of La Center to near Mounds. Movement was southeast at
40 mph.
Strong wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Paducah, Metropolis, La Center, Wickliffe, Reidland, Lone Oak,
Brookport, Mounds, Barlow, Mound City, Ledbetter, West Paducah,
Lovelaceville, New Columbia, Kevil, Joppa, Olmsted, Smithland,
Hamletsburg and Blandville.
LAT...LON 3693 8907 3704 8918 3708 8918 3709 8920
3709 8924 3712 8927 3715 8926 3716 8927
3719 8925 3721 8926 3722 8904 3731 8890
3743 8881 3716 8834 3697 8846 3694 8854
3695 8882 3692 8899
TIME...MOT...LOC 0533Z 312DEG 35KT 3736 8878 3726 8884 3718 8898 3716
8921
08